Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 6, 1997, 5:20 PM PDT for San Bernardino County, California. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1997, 5:20 PM PDT (00:20 UTC)
- Expired
- Jun 6, 1997, 6:15 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:46 PM PDT | Thunderstorm Wind 52 | Twenty Nine Palms, CA | A cluster of thunderstorms produced strong winds in the vicinity of Twentynine Palms, including a 60 mph gust at Twentynine Palms airport. No damage was reported. |
| Jun 6, 6:00 PM PDT | Tornado F0 | Hesperia, CA | A cold upper low primed the atmosphere for widespread thunderstorm activity over the mountains and deserts during the afternoon and evening hours. One storm spawned a small tornado in Hesperia that overturned and destroyed a 300 pound fountain. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 070021 RRA SVRLAS CAC071-070115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 520 PM PDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEASTERN CALIFORNIA ...SOUTHERN SAN BERNARDINO COUNTY... AT 520 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS LOCATED 15 MILES NORTHEAST OF TWENTYNINE PALMS. THESE STORMS WERE MOVING SOUTHWEST AT 25 MPH AND WILL LIKELY AFFECT THE TWENTYNINE PALMS AREA BETWEEN 540 AND 600 PM. THE MOST LIKELY THREAT ASSOCIATED WITH THESE STORMS IS DAMAGING WINDS...BUT SMALL HAIL AND BRIEF PERIODS OF HEAVY RAIN ARE ALSO POSSIBLE. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 2:45 PM PDT, 2 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT FRI JUN 6 1997
JUST OBATINED NEW 21Z 2KM IR PIX...RAMDIS DEPICTING SOME TRSA-
FIRING OFF IN MOHAVE COUNTY. LOW LVLS REMAIN FAIRLY DRY OVR
NW AZ AND SRN NV...BUT MID LVL MSTR CONTS TO BE ADVECTED EWRD.
A BETTER CHANCE FOR HI BASED GUSTY TYPE STORMS IN NW AZ AND SRN
NV WITH DEEPER MSTR TO THE S ALG THE CO RVR VLY THIS EVE. LUKS AS
AVN TO FAST IN PULLING OUT UPR LO TMW PREFER SLOWER ETA. WITH SLOWER
MOVEMENT OF THIS FEATURE EXPECT MORE WRAP AROUND TMW WITH ALL
MODELS DEPICTING BETTER LOW LVL MSTR FEILDS. AS LO PUSHES SLOWLY
PUSHES NE...SOME OF THE MSTR/DYNAMICS SHOULD BE SHUNTED WITH
MSTLY MTN HUGGERS SUN. BUT IN FAR NRN REACHES OF FA S/W COMES
THRU SUN AND WITH NO REAL MECHANISM TO SCOUR OUT MSTR XPCT TSRA
TO FIRE OFF AGAIN AS WELL AS MON AND TUE. DRYING TO OCCUR NRN
REACHES BY WED AS WEAK RDG BUILDS OVR W BETWEEN LONG WAVE ERN U.S.
TROF AMD ERN PAC TROF. LAS2300 CORDERO
SRN NV...NONE
ERN CA...NONE
NW AZ...SVR THUNDERSTORM WATCH AZ3 S OF IGM TO MOHAVE CO BDR
TIL 02Z.
SVR THUNDERSTORM WATCH AZ2 S OF TOPOCK TO MOHAVE CO BDR
TIL 02Z.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:19 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 56 min |
| Jun 6, 7:20 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 25 min |
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.